Alert archive / Washington / Gale Warnings in 2018

Gale Warning 2, NWS Seattle, WA

January 10, 2018

NWS Seattle, WA issued this gale warning at Jan 10, 2018, 2:52 PM PST. It took effect at Jan 11, 2018, 2:50 AM PST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 10, 2018, 2:52 PM PST (22:52 UTC)
In effect from
Jan 11, 2018, 2:50 AM PST
Expired
Jan 11, 2018, 6:22 PM PST
In force
16 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

444 
WHUS76 KSEW 102252
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
252 PM PST Wed Jan 10 2018

PZZ150-153-156-170-173-176-110700-
/O.EXT.KSEW.SC.Y.0006.000000T0000Z-180111T1200Z/
/O.UPG.KSEW.GL.A.0001.180111T1400Z-180112T0600Z/
/O.NEW.KSEW.GL.W.0002.180111T1200Z-180112T0600Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
252 PM PST Wed Jan 10 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST THURSDAY...
...GALE WARNING IN EFFECT FROM 4 AM TO 10 PM PST THURSDAY...

The National Weather Service in Seattle has issued a Gale
Warning...which is in effect from 4 AM to 10 PM PST Thursday. The
Gale Watch is no longer in effect. 

* WAVES/SEAS...Southeast 15 to 25 knots, rising to 25 to 35 knots
  Thursday morning and becoming southwest Thursday afternoon and
  evening. Combined seas 10 to 14 feet Thursday, building to 13 to
  17 feet Thursday evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ110-110700-
/O.NEW.KSEW.RB.Y.0004.180111T1200Z-180112T0000Z/
Grays Harbor Bar-
252 PM PST Wed Jan 10 2018

...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT FROM 4 AM TO 4 PM
PST THURSDAY...

The National Weather Service in Seattle has issued a Small Craft
Advisory for rough bar...which is in effect from 4 AM to 4 PM PST
Thursday. 

* COMBINED SEAS...10 to 12 feet.

* BAR CONDITION...Rough.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for rough bar means that wave conditions
are expected to be hazardous to small craft in or near harbor
entrances.

&&

$$

PZZ135-110700-
/O.NEW.KSEW.SC.Y.0007.180111T1800Z-180112T1200Z/
Puget Sound and Hood Canal-
252 PM PST Wed Jan 10 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THURSDAY TO 4 AM PST
FRIDAY...

The National Weather Service in Seattle has issued a Small Craft
Advisory...which is in effect from 10 AM Thursday to 4 AM PST
Friday. 

* WIND...South 15 to 30 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ130-110700-
/O.EXB.KSEW.SC.Y.0006.180111T0000Z-180112T0000Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
252 PM PST Wed Jan 10 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM PST THURSDAY...

The National Weather Service in Seattle has issued a Small Craft
Advisory...which is in effect until 4 PM PST Thursday. 

* WIND...East to southeast 15 to 30 knots. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ131-132-110700-
/O.EXB.KSEW.SC.Y.0006.180111T0600Z-180112T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
252 PM PST Wed Jan 10 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM
PST FRIDAY...

The National Weather Service in Seattle has issued a Small Craft
Advisory...which is in effect from 10 PM this evening to 4 AM PST
Friday. 

* WIND...East to southeast 15 to 30 knots becoming west to 
  northwest Thursday evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ133-110700-
/O.EXB.KSEW.SC.Y.0006.180111T0600Z-180112T1200Z/
Northern Inland Waters Including The San Juan Islands-
252 PM PST Wed Jan 10 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM
PST FRIDAY...

The National Weather Service in Seattle has issued a Small Craft
Advisory...which is in effect from 10 PM this evening to 4 AM PST
Friday. 

* WIND...East to northeast 15 to 25 knots. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/seattle
5 follow-up statements
384 
WHUS76 KSEW 110440
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
840 PM PST Wed Jan 10 2018

PZZ150-153-156-170-173-176-111245-
/O.CON.KSEW.SC.Y.0006.000000T0000Z-180111T1200Z/
/O.CON.KSEW.GL.W.0002.180111T1200Z-180112T0600Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
840 PM PST Wed Jan 10 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 10 PM PST
THURSDAY...

* WAVES/SEAS...Southeast 15 to 25 knots, rising to 25 to 35 
  knots Thursday morning and becoming southwest Thursday 
  afternoon and evening. Combined seas 10 to 14 feet Thursday, 
  building to 13 to 17 feet Thursday evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ110-111245-
/O.CON.KSEW.RB.Y.0004.180111T1200Z-180112T0000Z/
Grays Harbor Bar-
840 PM PST Wed Jan 10 2018

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FROM 4 AM
TO 4 PM PST THURSDAY...

* COMBINED SEAS...10 to 12 feet.

* BAR CONDITION...Rough.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for rough bar means that wave conditions
are expected to be hazardous to small craft in or near harbor
entrances.

&&

$$

PZZ130-111245-
/O.CON.KSEW.SC.Y.0006.000000T0000Z-180112T0000Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
840 PM PST Wed Jan 10 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
THURSDAY...

* WIND...East to southeast 15 to 30 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ131-132-111245-
/O.CON.KSEW.SC.Y.0006.180111T0600Z-180112T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
840 PM PST Wed Jan 10 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

* WIND...East to southeast 15 to 30 knots becoming west to 
  northwest Thursday evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ133-111245-
/O.CON.KSEW.SC.Y.0006.180111T0600Z-180112T1200Z/
Northern Inland Waters Including The San Juan Islands-
840 PM PST Wed Jan 10 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

* WIND...East to northeast 15 to 25 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ135-111245-
/O.CON.KSEW.SC.Y.0007.180111T1800Z-180112T1200Z/
Puget Sound and Hood Canal-
840 PM PST Wed Jan 10 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THURSDAY TO
4 AM PST FRIDAY...

* WIND...South 15 to 30 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/seattle
305 
WHUS76 KSEW 111050
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
250 AM PST Thu Jan 11 2018

PZZ150-153-156-170-173-176-111900-
/O.CAN.KSEW.SC.Y.0006.000000T0000Z-180111T1200Z/
/O.EXT.KSEW.GL.W.0002.180111T1050Z-180112T0600Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
250 AM PST Thu Jan 11 2018

...GALE WARNING NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WAVES/SEAS...Southeast 25 to 35 knots becoming southwest this 
  afternoon and evening. Combined seas 10 to 14 feet Thursday, 
  building to 13 to 17 feet Thursday evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ110-111900-
/O.EXT.KSEW.RB.Y.0004.180111T1050Z-180112T1200Z/
Grays Harbor Bar-
250 AM PST Thu Jan 11 2018

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 4 AM
PST FRIDAY...

* COMBINED SEAS...10 to 13 feet.

* BAR CONDITION...Rough.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for rough bar means that wave conditions
are expected to be hazardous to small craft in or near harbor
entrances.

&&

$$

PZZ130-111900-
/O.EXT.KSEW.SC.Y.0006.000000T0000Z-180112T1200Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
250 AM PST Thu Jan 11 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST FRIDAY...

* WIND...East to southeast 15 to 30 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ135-111900-
/O.EXT.KSEW.SC.Y.0007.180111T1050Z-180112T1200Z/
Puget Sound and Hood Canal-
250 AM PST Thu Jan 11 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST FRIDAY...

* WIND...East 15 to 25 knots becoming southwest tonight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ131-132-111900-
/O.CON.KSEW.SC.Y.0006.000000T0000Z-180112T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
250 AM PST Thu Jan 11 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

* WIND...East to southeast 15 to 30 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ133-111900-
/O.CON.KSEW.SC.Y.0006.000000T0000Z-180112T1200Z/
Northern Inland Waters Including The San Juan Islands-
250 AM PST Thu Jan 11 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

* WIND...East to northeast 15 to 25 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/seattle
523 
WHUS76 KSEW 111644
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
844 AM PST Thu Jan 11 2018

PZZ150-153-156-170-173-176-120045-
/O.CON.KSEW.GL.W.0002.000000T0000Z-180112T0600Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
844 AM PST Thu Jan 11 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WAVES/SEAS...Southeast 25 to 35 knots becoming southwest this
  afternoon and evening. Combined seas 10 to 14 feet, building to
  13 to 17 feet this evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ110-120045-
/O.CON.KSEW.RB.Y.0004.000000T0000Z-180112T1200Z/
Grays Harbor Bar-
844 AM PST Thu Jan 11 2018

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
4 AM PST FRIDAY...

* COMBINED SEAS...10 to 13 feet.

* BAR CONDITION...Rough.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for rough bar means that wave conditions
are expected to be hazardous to small craft in or near harbor
entrances.

&&

$$

PZZ130-120045-
/O.CON.KSEW.SC.Y.0006.000000T0000Z-180112T1200Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
844 AM PST Thu Jan 11 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

* WIND...East to southeast 15 to 30 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ131-132-120045-
/O.CON.KSEW.SC.Y.0006.000000T0000Z-180112T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
844 AM PST Thu Jan 11 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

* WIND...East to southeast 15 to 30 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ133-120045-
/O.CON.KSEW.SC.Y.0006.000000T0000Z-180112T1200Z/
Northern Inland Waters Including The San Juan Islands-
844 AM PST Thu Jan 11 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

* WIND...East to northeast 15 to 25 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ135-120045-
/O.CON.KSEW.SC.Y.0007.000000T0000Z-180112T1200Z/
Puget Sound and Hood Canal-
844 AM PST Thu Jan 11 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

* WIND...Southeast 15 to 25 knots becoming southwest tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/seattle
449 
WHUS76 KSEW 112243
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
243 PM PST Thu Jan 11 2018

PZZ150-153-156-170-173-176-120600-
/O.CON.KSEW.GL.W.0002.000000T0000Z-180112T0600Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
243 PM PST Thu Jan 11 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WAVES/SEAS...Southeast 25 to 35 knots becoming southwest this 
  afternoon and evening. Combined seas 10 to 14 feet, building 
  to 13 to 17 feet this evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ110-120645-
/O.EXT.KSEW.RB.Y.0004.000000T0000Z-180113T0000Z/
Grays Harbor Bar-
243 PM PST Thu Jan 11 2018

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 4 PM
PST FRIDAY...

* COMBINED SEAS...12 to 14 feet.

* BAR CONDITION...Rough.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for rough bar means that wave conditions
are expected to be hazardous to small craft in or near harbor
entrances.

&&

$$

PZZ130-120645-
/O.EXT.KSEW.SC.Y.0006.000000T0000Z-180112T1800Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
243 PM PST Thu Jan 11 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST FRIDAY...

* WIND...East to southeast 15 to 25 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ131-132-120645-
/O.CON.KSEW.SC.Y.0006.000000T0000Z-180112T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
243 PM PST Thu Jan 11 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

* WIND/SEAS...East to southeast 15 to 30 knots. West swell 10
  feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ133-120645-
/O.CON.KSEW.SC.Y.0006.000000T0000Z-180112T1200Z/
Northern Inland Waters Including The San Juan Islands-
243 PM PST Thu Jan 11 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

* WIND...East to northeast 15 to 25 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ135-120645-
/O.CON.KSEW.SC.Y.0007.000000T0000Z-180112T1200Z/
Puget Sound and Hood Canal-
243 PM PST Thu Jan 11 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

* WIND...South 15 to 25 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/seattle
831 
WHUS76 KSEW 120222
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
622 PM PST Thu Jan 11 2018

PZZ150-153-156-170-173-176-121030-
/O.CAN.KSEW.GL.W.0002.000000T0000Z-180112T0600Z/
/O.EXB.KSEW.SC.Y.0006.000000T0000Z-180113T0000Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
622 PM PST Thu Jan 11 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM PST FRIDAY...
...GALE WARNING IS CANCELLED...

Gale force winds are no longer expected.

* WIND...East winds 15 to 25 knots north part and west 15 to 25
  knots south part. Winds becoming west and diminishing late
  tonight through Friday.

* SEAS...Combined seas 11 to 14 feet with a dominant period of 16
  seconds.

The National Weather Service in Seattle has issued a Small Craft
Advisory...which is in effect until 4 PM PST Friday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ131>133-120330-
/O.CAN.KSEW.SC.Y.0006.000000T0000Z-180112T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
Northern Inland Waters Including The San Juan Islands-
622 PM PST Thu Jan 11 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

Small craft advisory conditions are no longer expected.

$$

PZZ135-120330-
/O.CAN.KSEW.SC.Y.0007.000000T0000Z-180112T1200Z/
Puget Sound and Hood Canal-
622 PM PST Thu Jan 11 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

Small craft advisory conditions are no longer expected.

$$

PZZ130-121030-
/O.EXT.KSEW.SC.Y.0006.000000T0000Z-180113T0000Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
622 PM PST Thu Jan 11 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST FRIDAY...

* WIND...East 15 to 25 knots will become light on Friday. 

* SEAS...Combined seas 10 to 12 feet with a dominant period of 16
  seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ110-121030-
/O.CON.KSEW.RB.Y.0004.000000T0000Z-180113T0000Z/
Grays Harbor Bar-
622 PM PST Thu Jan 11 2018

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
4 PM PST FRIDAY...

* COMBINED SEAS...12 to 14 feet.

* BAR CONDITION...Rough.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for rough bar means that wave conditions
are expected to be hazardous to small craft in or near harbor
entrances.

&&

$$


www.weather.gov/seattle

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jan 10, 9:40 AM PST, 5 hours 12 minutes earlier.

Area forecast discussion, Jan 10, 9:40 AM PST, 5 hours 12 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
940 AM PST Wed Jan 10 2018

.SYNOPSIS...A storm system will bring active weather to the
region this afternoon through Thursday evening. Expect rain,
mountain snow with windy conditions particularly along the coast
Thursday afternoon and evening. High pressure will build into the
area Friday into the weekend bringing generally drier conditions. An
active pattern is expected to return next week with a series of
systems forecast to affect the area through mid week.

&&

.SHORT TERM...Precipitation will begin to work into the area
late this afternoon as a warm front begins to nudge into the region.
This will become fully established by late evening with the heaviest
rainfall Thursday morning and afternoon. Precipitation amounts have
been highlighting impacts to some area rivers particularly for the
more flood prone rivers. See the Hydro section below or the
Hydrologic Outlook for more details. In addition to rainfall, there
will be snow impacts to area mountains with snowfall totals with
Winter Storm Warning Criteria over the Cascades and likely Advisory
amounts over the Olympics particularly for Hurricane Ridge. Have
upgraded the winter storm watch for the Cascades to a warning
begining late this evening through Thursday evening as well as an
advisory for the Olympics. Expeceted snow totals for the Cascades
continue to fall in the 10 to 20 inch range with the heaviest
accumulations during the day Thursday above 3500 feet. For the
Olympics expect 8 to 12 inches above 4000 feet. In addition to the
precipitation impacts associated with this storm system have issued
a wind advisory for the Central and North Washington Coast for
Thursday afternoon as the surface low moves into the coastal waters
and onshore. Expect winds to rise to 20 to 30 mph with gusts to 45
mph late in the afternoon and evening. Elsewhere breezy conditions
with gusts to 35 mph.

Upper level heights begin to build over the region by early Friday
morning setting the stage for drier more benign weather into the
weekend. Expect lingering showers particularly over the Cascades
Friday with snow levels around 3000 to 3500 feet.

.LONG TERM...from previous discussion...Dry weather and offshore
flow look to continue as the upper ridge remains in place Saturday
and most of Sunday before moving east. Models in a little
disagreement as to when next rain-making system to enter the
area...GFS proving to be faster with rain expected to move onto the
coast by late Monday morning...while the ECMWF holds off until
Monday night...a 12-18 hour difference. While the details of next
week may be subject to argument between the two models...the general
pattern looks to be the same for each with a series of systems
pushing through W WA...making for continued cool and wet conditions.
 SMR

&&

.AVIATION...Northwest flow aloft today will become west tonight.
A warm front will lift through the area this afternoon and evening.
A strong frontal system will reach the area Thursday morning. The
air mass is moist and stable. Mostly mid and high level clouds this
morning. Low level moisture will increase this afternoon and evening
with MVFR ceilings becoming widespread tonight.

KSEA...Mid and high clouds this morning. There are some patchy MVFR
ceilings in the area but the chance of this happening at the
terminal does not seem high enough to warrant a mention in the TAF.
Ceilings should lower to VFR low clouds this afternoon and MVFR
tonight. Southerly wind 4-8 knots. Schneider

&&

.MARINE...A warm front will lift through the area this afternoon
and evening with small craft advisory strength southeast winds
developing over the Coastal Waters. A stronger frontal system will
move through the area Thursday with gales possible for the Coastal
Waters and small craft advisory strength winds most other waters.

Weak high pressure will move over the area Friday. A weak warm front
will lift through the area Friday night and Saturday morning. A cold
front will approach the Coastal Waters from the west on Sunday.
Schneider

&&

.HYDROLOGY...From Previous Discussion...The frontal system that
moves through the area Thursday could drive a few rivers up toward
flood stage--The Skokomish river and White River at R street have
forecasts up near flood stage. Rivers flowing off the Cascades from
about King County south are worth watching Thursday because the
front will tend to hang up there a bit longer.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Winter Storm Warning from 10 PM this evening to 10 PM PST
     Thursday for Cascades of Pierce and Lewis Counties-Cascades
     of Snohomish and King Counties-Cascades of Whatcom and
     Skagit Counties.

     Winter Weather Advisory from 10 PM this evening to 10 PM PST
     Thursday for Olympics.

     Wind Advisory from noon Thursday to midnight PST Thursday night
     for Central Coast-North Coast.

PZ...Gale Watch from Thursday morning through Thursday evening for
     Coastal Waters From Cape Flattery To James Island 10 To 60
     Nm-Coastal Waters From Cape Flattery To James Island Out 10
     Nm-Coastal Waters From James Island To Point Grenville 10
     To 60 Nm-Coastal Waters From James Island To Point
     Grenville Out 10 Nm-Coastal Waters From Point Grenville To
     Cape Shoalwater 10 To 60 Nm-Coastal Waters From Point
     Grenville To Cape Shoalwater Out 10 Nm.

     Small Craft Advisory until 6 AM PST Thursday for Coastal Waters
     From Cape Flattery To James Island 10 To 60 Nm-Coastal
     Waters From Cape Flattery To James Island Out 10 Nm-Coastal
     Waters From James Island To Point Grenville 10 To 60 Nm-
     Coastal Waters From James Island To Point Grenville Out 10
     Nm-Coastal Waters From Point Grenville To Cape Shoalwater
     10 To 60 Nm-Coastal Waters From Point Grenville To Cape
     Shoalwater Out 10 Nm.

&&

www.weather.gov/seattle

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 2:58 AM PSTGale WatchSEW12 hr
Jan 10, 9:50 AM PSTWinter Storm WarningSEW36 hr
Jan 10, 9:50 AM PSTWinter Weather AdvisorySEW36 hr
Jan 10, 10:00 AM PSTWind AdvisorySEW28 hr
Jan 10, 2:52 PM PSTSmall Craft Advisory for Rough BarSEW60 hr
Jan 10, 2:52 PM PSTSmall Craft AdvisorySEW28 hr

Nearby

Gale Warnings in Washington, 2018Every gale warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.